Kevin Frisby

I was initially diagnosed with high cholesterol while serving in the Royal Air Force and prescribed statins, which I took for several years.

However, I continually experienced a wide range of side-effects which had a detrimental impact on the quality of my life.  As I exercised daily the joint aches and pains were causing a lot of suffering and put me off training. I was not sleeping very well, and my digestive system was unsettled.

I visited my GP and explained the situation and he agreed that as I was at low risk, due to my fitness levels, the fact that I never smoked, I didn’t drink, I followed a healthy diet, and I was not overweight, so I stopped taking the statins.

Not long afterwards, I suffered a heart attack when an artery ruptured due the cracking of the cholesterol and subsequent clotting.  I now have a stent fitted to keep the artery open.

Having a heart attack was the last thing that I had expected, but looking back, I should have been more aware of the signs. 

I’m now back running, exercising and leading a full and active life again.